MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE SMARTSLIP; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON, S.A. BD ECLIPSE SMARTSLIP; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305894
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle eclipse s/t 21x1 rb tw needle hub was cracked / damaged.The following information was provided by the initial reporter: when loading propofol with a green bd eclipse needle, batch 2505002, 0.8x 25mm, a green particle comes off and remains inside the syringe.The particle is visible and the medication is not used.Attached is a photo of what happened, where you can see the particle indicated by the customer.When did the incident occur? before use.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305894 and lot number 2505002.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) picture sample was received for evaluation by our quality team.Through examination of the picture, a green plastic particle was observed in the syringe liquid.However, through the picture sample alone, we cannot observe if a part of the needle hub component is missing or confirm if the hub component cracked.Based on the information available from the picture sample provided, we cannot conclusively determine that the green particle is a component originating from the eclipse needle hub.If it were, it would have had to be located inside the hub prior to assembly with the syringe cone and introduced at the moment of engagement.The likelihood that a particle of that exact size could remain lodged in that position and subsequently enter the syringe is extremely isolated.We have no record of similar complaints.In the absence of the physical sample and without the ability to reproduce the scenario described, we will review our manufacturing process to identify or rule out any potential root cause and take appropriate action if necessary.We apologize for any inconvenience this situation may have caused.If you were to experience any future issues, we would appreciate the opportunity to review the affected sample(s) for a deeper analysis.
 
Event or Problem Description
No additional information.

Brand Name
BD ECLIPSE SMARTSLIP
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24376500
Report Number3002682307-2026-00007
Device Sequence Number14845804
Product Code FMI
UDI-Device Identifier00382903058945
UDI-Public(01)00382903058945(11)250430(17)300430(10)2505002
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305894
Device Lot Number2505002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown